MAUDE Adverse Event Report: KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number RTMGSM01/US
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged fungal infection requiring medication is related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.The device passed quality control checks and met specifications before and after patient placement.Device labeling, available in print and online, states: warnings: keep v.A.C.® therapy on: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy, or apply an alternative dressing at the direction of the treating physician.Infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions and treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients/caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Precautions the v.A.C.® therapy system will not be effective in addressing complications associated with the following: - ischemia to the incision or incision area.- untreated or inadequately treated infection.- inadequate hemostasis of the incision.- cellulitis of the incision area.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On 02-oct-2025, the following information received via clinical records from the nurse practitioner were reviewed: on (b)(6) 2025, the patient presented with a yeast rash around the wound allegedly from the activ.A.C.¿ ion progress¿ remote therapy monitoring system.Nystatin-triamcinolone ointment was prescribed for seven days.On 16-oct-2025, the following information was provided by the nurse: the yeast infection developed as a result of the activ.A.C.¿ ion progress¿ remote therapy monitoring system failing to maintain adequate suction, which caused wound drainage to accumulate beneath the v.A.C.® dressing.On 26-aug-2025, the device was tested per quality control procedure by solventum service center, and the device passed the quality control checks and met specifications prior to patient placement.On (b)(6) 2025, the device was placed with the patient.On (b)(6) 2025, the device was tested per quality control procedure by a solventum service center and the device passed and met specifications after patient placement.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.

Brand Name
ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key23375239
Report Number3009897021-2025-00050
Device Sequence Number9931716
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRTMGSM01/US
Device Catalogue NumberRTMGSM01/US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Initial Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL 108 MCG/ACT - 2 PUFFS Q6HRS PRN; BUPROPRION XL 150MG PO QD; FLUOXETINE 20MG PO QD; ONDANSETRON 8MG PO Q8HRS PRN; OXYCODONE 5MG PO Q6HRS PRN; PEMBROLIZUMAB 100MG/4ML Q3WEEKS; ZYPREXA 2.5MG PO QD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale